It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board


Digestive Disorders Board Index


There is research around in the med journals about the effects on the stomach and on the body generally of taking non-steroidal anti-inflammatory medication. This is medication such as aspirin and ibuprofen. Long term Ibuprofen can cause inflammation of the stomach and errode the lining of the stomach causing symptoms of GERD and also hiatus hernias. If aspirin is taken in large quantities it can cause stomach upsets and also haemmhorrages where you can either vomit blood or pass blood in the stools.

Long term steroid use also can cause a thining of all the skin and mucus membranes of the body generally inside and outside. This is why people on long term steroid treatment for conditions such as rheumatoid arthritis have paper thin skin and lots of stomach problems, such as ulcers and bleeding. The evidence is out there, but the docs need to be aware of this.

I have to say that it does sound like your doc could not be bothered to listen to or examine you properly? Symptoms like that of burning in the stomach and throat should never be prescribed Ibuprofen, as this will definitely make your stomach worse. Does sound like you could have GERD and my advice would be to go and find another doc quick who will help you. You should have an endoscopy too and possibly a blood test for H.Pyori to be on the safe side, but you need to discuss this with a doc. It could be that your headache and stomach problems are related. If you want to eat, but can't due to your stomach, then your blood sugar may be on the low side and this can cause you a headache.

It is possible to have allergic reactions to Ibuprofen, especially if you have asthma. If I were you, I would just say that you can't take it because you have an allergy to it and they can give you alternative pain meds if you need them.





All times are GMT -7. The time now is 11:43 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!